Thunderstorm Wind, Hamilton
- When
- May 30, 1:30 PM EST
- Where
- Hamilton County, Wells
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.400, -74.300
Powerlines were blown down in Wells.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at May 30, 8:47 AM EST, 4 hours 43 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE ALBANY NY 947 AM EDT TUE MAY 30 2006 .SHORT TERM /REST OF TODAY/... THIS UPDATE IS BASED PRIMARILY ON THE SATELLITE AND RADAR TRENDS THE PAST FEW HOURS. MOST OF THE FORECAST AREA IS UNDER SUNNY OR MOSTLY SUNNY CONDITIONS WITH PATCHY FOG BURNING OFF. ISOLD TSRAS HAVE NICKED THE SRN ADIRONDACKS. WE HAVE USED A MOSTLY SUNNY WORDING IN THE GRIDS UNTIL THE EARLY PM FOR MOST OF THE AREA WITH ISOLD SHRAS AND TSRAS FOR THE NRN TIER OF THE FCST AREA INTO THE EARLY PM. A BACK DOOR COLD FRONT IS SLOWLY MARCHING SW ACROSS ERN NEW ENGLAND. SFC OBSERVATIONS SHOW THE BOUNDARY BASED ON THE WINDSHIFT TO THE NORTHEAST TO KEEN-KORH-KBDL. THIS BOUNDARY COUPLED WITH ANOTHER H500 SHORTWAVE ROUNDING THE RIDGE NORTH OF LAKE HURON MAY FOCUS ISOLD-WDLY SCT SHRAS AND TSRAS IN THE AFTERNOON. SOME ISSUES FOR POTENTIAL DEEP CONVECTION ARE 0-6KM BULK SHEAR VALUES OF ONLY 20-25 KNOTS AND AN IMPRESSIVE CAP AT H900-850 ON THE KALY SOUNDING. THE H850 TEMP IS NEARLY 20C NO OTHER CHANGES BEYOND THE FIRST PERIOD. TEMP AND DEWPOINT HOURLY TRENDS UPDATED. WE DID PUT A FEW 90S IN THE MID HUDSON VALLEY TODAY WITH THE UPDATE. && .PREV DISCUSSION... /ISSUED 505 AM EDT TUE MAY 30 2006/ SHORT TERM /TODAY THROUGH THURSDAY/... UPPER LEVEL RIDGE AND WARM HUMID AIR MASS NOW FIRMLY ENTRENCHED ACROSS THE FORECAST AND WILL BE THE DOMINANT WEATHER FEATURES THROUGH THIS PERIOD. A WEAK BACK DOOR COLD FRONT WILL TRY TO SLIP WESTWARD INTO THE EASTERN HALF OF THE FORECAST AREA TODAY...BUT MODELS...ESPECIALLY THE GFS...HAVE BACKED OFF FROM ANY SIGNIFICANT COOLING ACROSS THE REGION AS A RESULT OF THIS FRONT. THE NAM HAS CONSISTENTLY BEEN FORECASTING THE STRONGEST PUSH OF THIS AIR INTO THE REGION...BUT EVEN THE MET MOS FORECASTS FROM THE NAM MODEL SHOW HIGHS IN THE 80S AT ALL THE MET MOS SITES...EVEN ACROSS WESTERN NEW ENGLAND. THE MAV MOS HIGHS ARE IN THE MID AND UPPER 80S AND HAVE FORECAST CLOSE TO THOSE. THE MOST SIGNIFICANT IMPACT OF THIS BACK DOOR COLD FRONT WILL BE TO INCREASE SURFACE CONVERGENCE AND ALLOW CONVECTION TO FOCUS ACROSS THE REGION...ESPECIALLY TH NEW YORK PART OF THE FORECAST AREA. THIS PATTERN WILL CONTINUE INTO WEDNESDAY WHEN THE BACK DOOR FRONT WILL RETURN EASTWARD. EVEN WITH THIS BOUNDARY...CONVECTION SHOULD GENERALLY BE SCATTERED AND HAVE FORECAST NO HIGHER THAN CHANCE POPS TODAY THROUGH WEDNESDAY. WEDNESDAY NIGHT A MUCH STRONGER COLD FRONT WILL APPROACH FROM THE EASTERN GREAT LAKES AND MOVE INTO THE REGION THURSDAY. THIS WILL PROVIDE FOR MORE ORGANIZED AND WIDESPREAD CONVECTION GRADUALLY SHIFTING EASTWARD...WITH LIKELY POPS FORECAST FOR MOST OF REGION BY THURSDAY. WEAK WIND FLOWS WILL PRECLUDE ANY ORGANIZED STRONG OR SEVERE CONVECTION TODAY THROUGH WEDNESDAY...BUT AN ISOLATED PULSE STORM REACHING STRONG OR SEVERE LEVELS IS NOT COMPLETELY OUT OF THE QUESTION. DESPITE THE COLD FRONT ON THURSDAY...THE NAM BARELY FORECASTS CAPES OVER 1000 J/KG...SO AT THIS POINT SEVERE STORMS DO NOT APPEAR TO BE A THREAT ON THURSDAY AS WELL. LONG TERM /THURSDAY NIGHT THROUGH MONDAY/ GFS FORECAST A POTENTIAL HEAVY RAIN EVEN THURSDAY NIGHT AND FRIDAY AS A WAVE FORMS ALONG THE FRONT AND THE ASSOCIATED UPPER LEVEL TROF TRIES TO CUTOFF. NAM HAS MUCH LESS RAINFALL. STILL TOO EARLY TO TAKE THE GFS SERIOUSLY SINCE IT HAS RECENTLY BEEN OVERDOING THE CUTTING OFF OF UPPER TROFS OVER OUR REGION. EXTENDED FORECAST GENERALLY LEFT ALONE WITH NO SIGNIFICANT CHANGES MADE. AVIATION... SCATTERED THUNDERSTORMS CONTINUE TO TRACK SOUTHEAST INTO THE ADIRONDACKS...AND WILL AFFECT THE GFL AREA BETWEEN 09Z AND 11Z. CONSIDERING THE TIME OF DAY...ACKNOWLEDGING SHOWERS IN THE VICINITY OF GLENS FALLS EARLY THIS MORNING. ALL OTHER AREAS ARE EXPERIENCING FOG...AND GFL WILL BE MAINLY IN IFR CONDITIONS WHILE ALB AND POU ARE MOSTLY MVFR...WITH SOME BRIEF POSSIBLE IFR VISIBILITIES. CEILINGS SHOULD STAY IN VFR RANGE...EXCEPT WHERE IFR FOG CAUSES VERTICAL VISIBILITIES OF A FEW HUNDRED FEET. AFTER SUNRISE...CEILINGS AND VISIBILITIES BACK TO VFR EVERYWHERE. SCATTERED SHOWER AND THUNDERSTORM ACTIVITY AGAIN THIS AFTERNOON ALL AREAS WITH LOCAL CEILINGS AND VISIBILITIES MVFR IN THUNDERSTORMS. FIRE WEATHER... VERY WARM AND HUMID AIR MASS OVER THE REGION THROUGH WEDNESDAY WITH DEWPOINTS GENERALLY IN THE 60S. SCATTERED SHOWERS ARE POSSIBLE ANYTIME DURING THIS PERIOD...BUT MAINLY EACH AFTERNOON AND EVENING. RELATIVE HUMIDITY VALUES WILL BOTTOM OUT BETWEEN 50 AND 65 PERCENT BOTH TODAY AND WEDNESDAY...RECOVERING TO BETWEEN 85 AND 100 PERCENT TONIGHT. WINDS WILL BE LIGHT TODAY AND TONIGHT...GENERALLY FROM A SOUTH OR SOUTHEAST DIRECTION AT LESS THAN 10 MPH...AND SOUTH WINDS WEDNESDAY AT AROUND 10 MPH. HYDROLOGY... OTHER THAN LOCALLY HEAVY RAINFALL IN SCATTERED SHOWER AND THUNDERSTORM ACTIVITY...NO WIDESPREAD RAINFALL TO CAUSE ANY FLOODING PROBLEMS. GENERALLY A QUARTER TO A HALF INCH OF RAIN CAN BE EXPECTED IN ANY THUNDERSTORM. LOCALLY OVER A HALF INCH OF RAIN IS POSSIBLE WHERE CLUSTERS OF SHOWERS AND STORMS DEVELOP...ESPECIALLY IN HIGHER TERRAIN. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...NONE. VT...NONE. && SHORT TERM UPDATE...WASULA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 752 AM EDT TUE MAY 30 2006 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-311100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 752 AM EDT TUE MAY 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. A WARM AND HUMID AIR MASS OVER THE REGION WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS. A COLD FRONT BACKING WESTWARD FROM NEW ENGLAND MAY ACT TO FOCUS SOME OF THE THUNDERSTORMS THIS AFTERNOON AND EVENING...BUT IT IS UNLIKELY THAT THE THUNDERSTORMS WILL BECOME SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A WARM AND HUMID AIR MASS WILL REMAIN OVER THE REGION THROUGH THURSDAY. A COLD FRONT WILL PUSH SOUTHEAST ACROSS THE REGION THURSDAY AFTERNOON AND NIGHT. THERE IS THE POTENTIAL FOR NON SEVERE THUNDERSTORMS AT ANY TIME WEDNESDAY THROUGH THURSDAY NIGHT...WITH THE BEST CHANCE THURSDAY AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 148 PM EDT TUE MAY 30 2006 NYZ042-043-301815- NORTHERN WARREN NY-NORTHERN WASHINGTON NY- 148 PM EDT TUE MAY 30 2006 ...STRONG THUNDERSTORMS IN WARREN AND WASHINGTON COUNTIES... AT 147 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS IN EXCESS OF 30 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 32 MILES NORTH OF ROGERS ROCK CAMPGROUND TO 13 MILES NORTHEAST OF ROGERS ROCK CAMPGROUND TO 6 MILES NORTH OF BOLTON LANDING TO WARRENSBURG TO 35 MILES WEST OF WARRENSBURG...OR ALONG A LINE EXTENDING FROM VERGENNES TO 9 MILES SOUTHWEST OF MIDDLEBURY TO 12 MILES NORTHWEST OF WHITEHALL TO WARRENSBURG TO 15 MILES SOUTH OF SPECULATOR...AND MOVING EAST AT 15 MPH. THUNDERSTORMS WILL BE NEAR... WARRENSBURG BY 155 PM EDT BOLTON LANDING BY 205 PM EDT HULETTS LANDING BY 210 PM EDT SNYDER
The Albany radar (KENX), 92 km away, was scanning. The volume nearest the first event began at 18:30 UTC.
1 thunderstorm wind. Local standard time, as filed.
Powerlines were blown down in Wells.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2006Every state in 2006This day in weather historyWarnings in New York, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512147.